MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENLW1624C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pain (1994); Rupture (2208)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an 87mm abdominal aortic aneurysm.It was reported that approximately 8 years and 7 months post index procedure the patient presented emergently with acute abdominal pain and hypotension, patient blood pressure upon arrival into operating suite was 57/46, resulting from a large distal type ib endoleak.A right retroperitoneal haemorrhage was identified on the angiogram.A right femoral artery exposure was completed and a distal 28 x 28 x 82 extension piece was placed to cover the ruptured area.Embolization of the right internal iliac artery was completed after the patient became normotensive.Extension of the graft was completed and extended into the right femoral artery.Balloon angioplasty and adjunctive stenting was completed.Final angiogram indicated successful exclusion of the leak.As per the physician, the cause of the event was due to losing the patient to follow up.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported distal type i endoleak leading to the rupture was confirmed; however, the exact cause of the endoleak could not be confirmed from the limited films provided.The anatomy at implant is unknown, the original implanted position of the devices is unknown, and ct¿s post-implant were not provided.It could not be confirmed if migration of the limb may have also contributed to the endo leak/rupture.It is possible that disease progression (iliac artery dilatation) and aneurysm morphology changes may have led to the endoleak and rupture.Lack of patient follow-up may have also been a contributor.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9488349
Report Number9612164-2019-05218
Device Sequence Number209539
Product Code MIH
UDI-Device Identifier00613994761880
UDI-Public00613994761880
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2013
Device Model NumberENLW1624C124E
Device Catalogue NumberENLW1624C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight78